MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.0MM AWL WITH SLEEVE

OBERDORF SYNTHES PRODUKTIONS GMBH 2.0MM AWL WITH SLEEVE
Catalog Number 03.617.990
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is company representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in poland as follows: it was reported during an unknown procedure on (b)(6) 2019 a awl instrument broke intraoperatively.Surgical delay and patient status are unknown this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d10 h3, h6: a product investigation was completed: the received awl shows that tip is completely broken off.The article has shown dents and marks at the shaft near the handle.The sleeve and the spring components as well the broken tip of the awl are missing.These parts are not returned for further investigation.As a result of the missing sleeve (at the sleeve is etched the lot number) and damages the complaint relevant dimensions cannot be checked for dimensional accuracy of the valid manufacturing specifications.As a result of the missing sleeve (at the sleeve is etched the lot number) cannot performed the drawing/specification review which shows that the production procedures were according to the specifications.The received condition agrees with the complaint description and the complaint therefore is confirmed.The cross section of the broken surface shows no irregularities; therefore, it is likely that too much mechanical force well beyond its calculated design has been applied during use, which resulted in the breakage of the tip.The investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.B5: updated event information provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
09/09/2019: updated event description: it was reported on (b)(6) 2019, during 9 cervical disc operation, the awl instrument broke.Fragments were generated from the broken device without any additional delay nor patient harm.The procedure was successfully completed.The patient was in stable condition.This report is for one (1) 2.0mm awl with sleeve.

Brand Name
2.0MM AWL WITH SLEEVE
Common Device Name
AWL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8964222
Report Number8030965-2019-67983
Device Sequence Number2876861
Product Code HWJ
UDI-Device Identifier07611819933309
UDI-Public(01)07611819933309
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.617.990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer09/09/2019
10/10/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date09/23/2019
10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1